Alert archive / New York / Freeze Warnings in 2013
Freeze Warning 8, NWS Buffalo, NY
NWS Buffalo, NY issued this freeze warning at Oct 28, 2013, 4:28 AM EDT for 11 counties in New York. It took effect at Oct 28, 2013, 11:00 PM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2013, 4:28 AM EDT (08:28 UTC)
- In effect from
- Oct 28, 2013, 11:00 PM EDT
- Expired
- Oct 29, 2013, 9:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 77 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
811 WWUS71 KBUF 280829 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 428 AM EDT MON OCT 28 2013 NYZ001>006-010-011-013-014-019-085-281630- /O.UPG.KBUF.FZ.A.0005.131029T0300Z-131029T1300Z/ /O.NEW.KBUF.FZ.W.0008.131029T0300Z-131029T1300Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO... CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 428 AM EDT MON OCT 28 2013 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...CHAUTAUQUA...ERIE...NIAGARA...ORLEANS...GENESEE... MONROE...WAYNE...NORTHERN CAYUGA...OSWEGO...LVINGSTON...AND ONTARIO COUNTIES. * TIMING...LATE THIS EVENING THROUGH LATE TUESDAY MORNING. * TEMPERATURES...25 TO 30. * IMPACTS...BELOW FREEZING TEMPERATURES WILL KILL UNPROTECTED SENSITIVE VEGETATION AND BRING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ TMA
5 follow-up statements
744 WWUS71 KBUF 281438 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1038 AM EDT MON OCT 28 2013 NYZ001>006-010-011-013-014-019-085-282245- /O.CON.KBUF.FZ.W.0008.131029T0300Z-131029T1300Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO... CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 1038 AM EDT MON OCT 28 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT TUESDAY... * LOCATIONS...CHAUTAUQUA...ERIE...NIAGARA...ORLEANS...GENESEE... MONROE...WAYNE...NORTHERN CAYUGA...OSWEGO...LVINGSTON...AND ONTARIO COUNTIES. * TIMING...LATE THIS EVENING THROUGH MID TUESDAY MORNING. * TEMPERATURES...25 TO 30. * IMPACTS...BELOW FREEZING TEMPERATURES WILL KILL UNPROTECTED SENSITIVE VEGETATION AND BRING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ THOMAS
105 WWUS71 KBUF 281743 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 143 PM EDT MON OCT 28 2013 NYZ001>006-010-011-013-014-019-085-290145- /O.CON.KBUF.FZ.W.0008.131029T0300Z-131029T1300Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO... CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 143 PM EDT MON OCT 28 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT TUESDAY... * LOCATIONS...CHAUTAUQUA...ERIE...NIAGARA...ORLEANS...GENESEE... MONROE...WAYNE...NORTHERN CAYUGA...OSWEGO...LVINGSTON...AND ONTARIO COUNTIES. * TIMING...LATE THIS EVENING THROUGH MID TUESDAY MORNING. * TEMPERATURES...25 TO 30F. * IMPACTS...BELOW FREEZING TEMPERATURES WILL KILL UNPROTECTED SENSITIVE VEGETATION AND BRING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ THOMAS
172 WWUS71 KBUF 290100 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 900 PM EDT MON OCT 28 2013 NYZ001>006-010-011-013-014-019-085-290900- /O.CON.KBUF.FZ.W.0008.131029T0300Z-131029T1300Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO... CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 900 PM EDT MON OCT 28 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT TUESDAY... * LOCATIONS...CHAUTAUQUA...ERIE...NIAGARA...ORLEANS...GENESEE... MONROE...WAYNE...NORTHERN CAYUGA...OSWEGO...LVINGSTON...AND ONTARIO COUNTIES. * TIMING...LATE THIS EVENING THROUGH LATE TUESDAY MORNING. * TEMPERATURES...AROUND 30. * IMPACTS...BELOW FREEZING TEMPERATURES WILL KILL UNPROTECTED SENSITIVE VEGETATION AND BRING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$
323 WWUS71 KBUF 290815 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 415 AM EDT TUE OCT 29 2013 NYZ001>006-010-011-013-014-019-085-291300- /O.CON.KBUF.FZ.W.0008.000000T0000Z-131029T1300Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO... CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 415 AM EDT TUE OCT 29 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...CHAUTAUQUA...ERIE...NIAGARA...ORLEANS...GENESEE... MONROE...WAYNE...NORTHERN CAYUGA...OSWEGO...LVINGSTON...AND ONTARIO COUNTIES. * TIMING...THROUGH LATE THIS MORNING. * TEMPERATURES...AROUND 30. * IMPACTS...BELOW FREEZING TEMPERATURES WILL KILL UNPROTECTED SENSITIVE VEGETATION AND BRING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$
628 WWUS71 KBUF 291301 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 901 AM EDT TUE OCT 29 2013 NYZ001>006-010-011-013-014-019-085-291415- /O.EXP.KBUF.FZ.W.0008.000000T0000Z-131029T1300Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO... CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 901 AM EDT TUE OCT 29 2013 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE EITHER RECOVERED TO ABOVE FREEZING OR WILL DO SO SHORTLY...THEREFORE THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ JJR
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this freeze warning went out at Oct 28, 3:55 AM EDT, 33 minutes earlier.
Area forecast discussion, Oct 28, 3:55 AM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
355 AM EDT MON OCT 28 2013
.SYNOPSIS...
A COLD FRONT WILL PUSH SOUTH ACROSS THE AREA TODAY WITH A FEW
SHOWERS. HIGH PRESSURE WILL THEN BUILD INTO THE AREA TONIGHT AND
TUESDAY AND BRING CLEARING SKIES AND CHILLY TEMPERATURES. A WEAK
UPPER LEVEL DISTURBANCE MAY BRING A FEW SHOWERS WEDNESDAY...WITH A
BETTER CHANCE OF RAIN TOWARDS THE END OF THE WEEK AS LOW PRESSURE
MOVES INTO THE GREAT LAKES.
&&
.NEAR TERM /THROUGH TONIGHT/...
A MID LEVEL TROUGH WILL TRACK ACROSS QUEBEC TODAY. THIS SYSTEM WILL
DRIVE AN ASSOCIATED COLD FRONT ACROSS WESTERN AND NORTH CENTRAL NEW
YORK THIS MORNING. THE MID LEVEL HEIGHT FALLS WILL REMAIN WELL TO
THE NORTH OF THE FORECAST AREA. MODELS SHOWING GOOD FRONTOGENETIC
FORCING ALONG THE FRONTAL ZONE AS A RESULT OF THE STRONG LOW LEVEL
THERMAL GRADIENT ALONG THIS BOUNDARY. THIS WILL HOWEVER BE CAPPED
BY A DRY AND STABLE LAYER IN THE MID LEVELS WHICH WILL LIMIT THE
PRECIPITATION DEVELOPMENT ALONG OR IN THE WAKE OF THE SURFACE
FRONT...AS IT ADVANCES THROUGH THE REGION. DO EXPECT THAT THE LOW
LEVEL FORCING AND ONSET OF SOME MOISTURE FLUX OFF LAKE ONTARIO
WITHIN THE POST FRONTAL NORTH/NORTHEAST FLOW SHOULD RESULT IN THE
DEVELOPMENT OF SOME POST FRONTAL LOWER CLOUDINESS AND MAYBE SOME
WIDELY SCATTERED SHOWERS. AIR MASS JUST MARGINALLY COLD ENOUGH FOR
SOME LAKE ENHANCEMENT TO THE EAST OF LAKE ONTARIO...BUT THIS IS
NOT SUPPORTED OFF LAKE ERIE WHERE THE AIR MASS LOOKS TOO WARM.
THE FRONT WILL PUSH SOUTH OF THE REGION BY MID TO LATE MORNING.
DRIER AIR ADVECTING INTO THE REGION WILL GRADUALLY SCOUR OUT THE
CLOUDINESS FROM NORTH OF SOUTH DURING THE AFTERNOON AND EVENING.
MAINLY CLEAR SKIES ARE EXPECTED TONIGHT. RADIATIONAL COOLING WILL
ALLOW FOR TEMPERATURES TO FALL INTO 20S INLAND TO AROUND 30 ALONG
THE IMMEDIATE LAKESHORE AREAS. THIS WILL RESULT IN A WIDESPREAD
FREEZE FOR AREAS STILL IN THE GROWING SEASON. FREEZE WARNINGS BE
ISSUED FOR THESE AREAS.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
HIGH PRESSURE WILL CENTER OVER NEW YORK THROUGH TUESDAY WITH SUNNY
SKIES MUCH OF THE DAY. EVEN WITH THE CENTER OF HIGH PRESSURE
OVERHEAD AND ABUNDANT SUNSHINE...THE HIGH TEMPERATURES WILL BE IN
THE LOWER TO MID 40S ACROSS THE EASTERN LAKE ONTARIO REGION AND THE
MID TO UPPER 40S ELSEWHERE. TOWARD THE AFTERNOON OR EVENING MID AND
HIGH LEVEL CLOUDS WILL BEGIN TO SPREAD OVER WESTERN NEW YORK AS
MOISTURE INCREASES ALOFT AHEAD OF A WARM FRONT LIFTING NORTH FROM
THE OHIO VALLEY.
TUESDAY NIGHT A DEEPENING STORM SYSTEM WILL DROP FROM THE ROCKIES
ONTO THE CENTRAL PLAINS. OUT AHEAD OF THIS SYSTEM DEEP LAYERED WARM
ADVECTION WILL BE ONGOING ACROSS THE MISSISSIPPI RIVER VALLEY WITH A
WARM FRONT LIFTING NORTH OVER LAKE ERIE AND THE WESTERN SOUTHERN
TIER OF NY. 00Z GFS IS NOW IN AGREEMENT WITH ALL OTHER MODEL
GUIDANCE IN PRESENTING AT LEAST MID RANGE CHANCE POPS ALONG THE WARM
FRONT...ESPECIALLY GIVEN THE UPPER LEVEL SUPPORT FOR MID LEVEL LIFT
AS A RATHER BROAD UPPER TROUGH CROSSES ONTARIO/QUEBEC DURING TUESDAY
NIGHT. LOW TEMPERATURES INLAND AWAY FROM THE LAKES LOOK TO STILL DIP
INTO THE MID TO LOWER 30S WHERE SOME SNOW FLAKES MAY MIX IN WITH
LIGHT SHOWERS DEPENDING ON THE DEPTH OF WARMER AIR ALOFT.
EXPECT WARM ADVECTION SHOWERS AROUND EARLY WEDNESDAY BUT ANOTHER
SURFACE HIGH AND WEAK RIDGING ALOFT WILL BRING SOME CLEARING SKIES
TOWARD THE AFTERNOON. SURFACE TEMPERATURES WILL RUN MORE MILD AS THE
WARM FRONT IS FORECAST TO EDGE FURTHER NORTH TOWARD LAKE ONTARIO.
SOUTHERN TIER HIGHS TEMPS COULD RISE INTO IN THE MID 50S WITH HIGHS
CLOSER TO 50 ACROSS CENTRAL NY.
A STRONGER SURGE OF LOW LEVEL WARM ADVECTION ON WEDNESDAY NIGHT WILL
BRING INCREASING CHANCES FOR RAIN. SURFACE TEMPERATURES WILL SETTLE
TO AN EARLY NIGHT LOW IN THE UPPER 30S TO LOW 40S...NEAR OR AT
FREEZING ACROSS THE TUG HILL...THEN A SLOW RISE BEFORE DAYBREAK AS
WINDS VEER TO BECOME MORE SOUTHERLY.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
FOCUS WILL CONTINUE TO REMAIN ON THE STRENGTHENING STORM SYSTEM
LIFTING OUT OF THE PLAINS TO THE UPPER GREAT LAKES THURSDAY. THERE
IS MUCH BETTER AGREEMENT WITH THE 12Z MODELS ON LOCATION AND TIMING
OF THE LOW. ALL HAVE IT CENTERED NEAR LAKE SUPERIOR BY 18Z THURSDAY.
A WARM FRONT WILL EXTEND EAST FROM THIS LOW TOWARD LAKE ONTARIO
POSSIBLY LIFTING NORTH OF THE FORECAST AREA BY THE END OF THE DAY.
SURFACE TEMPERATURES WILL RUN WELL ABOVE NORMAL IN THIS SCENARIO AS
WARM ADVECTION RAISES 850MB TEMPS TO +10C. HAVE RAISED HIGHS ON
THURSDAY INTO THE LOW TO MID 60S FOR NOW BUT EFFICIENT MIXING IN THE
PRESENCE OF BREAKS IN SKY COVER WITHIN THE WARM SECTOR MAY SUPPORT
UPPER 60S OR EVEN 70S THURSDAY. ALSO CARRYING A 50 PERCENT CHANCE
FOR RAIN MAINLY DUE TO ISSUES WITH LOWER CONFIDENCE ON PLACEMENT OF
THE WARM FRONT THROUGH THE DAY.
THURSDAY NIGHT/HALLOWEEN IS LOOKING INCREASING MORE LIKELY TO
FEATURE WET WEATHER ACROSS THE REGION. THERE WILL ALSO REMAIN TIMING
AND LOCATION DISCREPANCIES BETWEEN HOW THE MODELS HANDLE THE COLD
FRONT BUT FEEL THE MOST LIKELY 24 HOUR PERIOD FOR RAIN IN WOULD BE
THURSDAY NIGHT AND FRIDAY WITH THE PASSAGE OF THE COLD FRONT. A
STRONG 50-60 KNOT LOW LEVEL JET WILL BE FOUND OUT AHEAD OF THE FRONT
HELPING TO FORCE THE RAIN WITH GFS ENSEMBLE PWATS RISING TO +2
STANDARD DEVIATIONS. THE RAINFALL COULD BE MODERATE TO HEAVY AT
TIMES WITH SOME GUSTY WINDS BUT THE HIGHER WINDS LOOK TO STAY
DECOUPLED FROM THE SURFACE WITH THE WARM ADVECTION ALOFT SO NOT AS
MUCH OF A WIND THREAT AS WE SAW YESTERDAY. TEMPERATURES WILL REMAIN
MILD AHEAD OF THE COLD FRONT THURSDAY NIGHT.
WEATHER BEHIND THE COLD FRONT FOR LATER FRIDAY INTO FRIDAY NIGHT
DOES NOT LOOK TO SHARPLY TURN TOO COLD WITH A PACIFIC BASED AIRMASS
ARRIVING BEHIND THE FRONT. STILL THERE IS A CHANCE FOR SOME SHOWERS
WITH LINGERING MOISTURE IN PLAY WITH ADVANCING UPPER LEVEL TROUGH
DIGGING INTO THE UPPER GREAT LAKES. WEATHER WILL TURN COOLER AND
UNSETTLED AGAIN FOR THE WEEKEND WITH THIS TROUGH BRINGING COLD AIR
ALOFT DOWN ACROSS THE LOWER LAKES. TEMPERATURES MAY EVEN COOL ENOUGH
FOR SOME LAKE EFFECT ON SUNDAY.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
LAKE INDUCED CLOUDS WILL TEND TO THIN OUT ACROSS THE WESTERN
SOUTHERN TIER AND UPPER GENESEE VALLEY OVERNIGHT AS THE BOUNDARY
LAYER WINDS CONTINUE TO BACK MORE TO THE SOUTHWEST. FARTHER TO THE
NORTH...THE SOUTHWEST FETCH OVER LAKE ERIE WILL KEEP MAINLY VFR
CLOUDS IN PLACE LONGER.
EAST OF LAKE ONTARIO...A FEW LAKE EFFECT SHOWERS WILL REMAIN IN
PLACE THROUGH 09Z. CIGS MAY LOWER TO MVFR VCNTY KART AS THE
LINGERING LAKE EFFECT SHOWERS SHIFT SLOWLY TO THE NORTH...WHILE
WEAKENING.
A COLD FRONT WILL DROP SOUTH ACROSS THE AREA ON MONDAY. A FEW WIDELY
SCATTERED SHOWERS MAY OCCUR ALONG AND JUST BEHIND THE FRONT. THERE
IS A BETTER CHANCE OF SOME LAKE ENHANCED SHOWERS EAST OF LAKE
ONTARIO DURING THE MORNING INTO THE EARLY EARLY AFTERNOON. THIS WILL
MAINTAIN LOCAL MVFR VSBY THERE. ACROSS THE REST OF THE AREA...
CIGS WILL LIKELY DETERIORATE TO MVFR FOR A FEW HOURS JUST BEHIND
THE FRONT AS NORTHERLY UPSLOPE WINDS INTERACT WITH LOW LEVEL
MOISTURE TRAPPED BENEATH A STEEP FRONTAL INVERSION. IFR CONDITIONS
ARE POSSIBLE AS WELL ACROSS THE HIGHER TERRAIN. AS DRIER AIR WORKS
SOUTH ACROSS THE AREA DURING THE AFTERNOON...EXPECT CIGS TO LIFT TO
VFR FROM NORTH TO SOUTH.
OUTLOOK...
TUESDAY...VFR.
WEDNESDAY...VFR TO MVFR WITH SHOWERS POSSIBLE.
THURSDAY...VFR TO MVFR WITH A CHANCE OF SHOWERS.
THURSDAY NIGHT AND FRIDAY...MVFR/IFR WITH SHOWERS LIKELY.
&&
.MARINE...
A COLD FRONT WILL DROP SOUTH ACROSS THE LOWER LAKES TODAY WITH WINDS
TURNING SHARPLY NORTH TO NORTHEAST IN THE WAKE OF THE FRONT. MODEL
SOUNDINGS SUGGESTING A PERIOD OF POST FRONTAL WINDS OF AROUND 20
KNOTS. THIS WILL LEAD TO A PERIOD OF SMALL CRAFT CONDITIONS FOR
NEARSHORE AREAS. WINDS AND WAVES WILL DECREASE TONIGHT INTO TUESDAY
AS STRONG HIGH PRESSURE ENVELOPS THE LOWER GREAT LAKES.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FREEZE WARNING FROM 11 PM THIS EVENING TO 9 AM EDT TUESDAY FOR
NYZ001>006-010-011-013-014-019-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR LEZ040-
041.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON
FOR LOZ030-042.
SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
LOZ043-044.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
LOZ045.
&&
SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...WCH
LONG TERM...SMITH
AVIATION...HITCHCOCK/TJP/TMA
MARINE...TMAHazardous weather outlook, Oct 27, 2:53 PM EDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 253 PM EDT SUN OCT 27 2013 NYZ007-008-012-020-021-281900- JEFFERSON-LEWIS-WYOMING-CATTARAUGUS-ALLEGANY- 253 PM EDT SUN OCT 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>006-010-011-013-014-019-085-281900- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE- 253 PM EDT SUN OCT 27 2013 ...FREEZE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-281900- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 253 PM EDT SUN OCT 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
Nearby
Freeze Warnings in New York, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.